Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is there a possibility of getting leucopenia due to long term use of migraine medicines ?

hello doctr my mom has ben detected with lucopenia, counts are 3500, ther r no possible causes tht are detected at present, can it b du 2 medicines that she is taking for migraine i.e trptomer i.e amytryptiline hcl, d va OD pantacid daily since 3-4 yrs and occasionally rizora , she has medical history of hpperthyroidism tht has been dected 1 wek b4 along wid leucopenia ,has high fsh as she is undergoin her menopaose n has psoriasis , she is not under any mdication xcept those mentioed above
Asked On : Tue, 19 Jul 2011
Answers:  3 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Procedures
  User's Response

Lucopenia means decrease in white blood cells, which fight against infections.As its count decrease means severe infection in body or low immunity may due to medicines.
One ayurvedic medicine Guduchi is very useful in improving lucocyte count. start guduchi preparation.
Answered: Tue, 19 Jul 2011
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
You have not mentioned dose of Tryptomer. Studies have shown that Tryptomer can cause bone marrow suppression and leucopenia. Has she been tested for immune deficiency disease like HIV. There could be manty causes for leucopenia. Severe infection can be associated with it. She needs a peripheral blood smear to look for any abnormal cells and also possibly a bone marrow aspirate/biopsy to look for the cause of this problem. Consult with your Doctor about the possible causes in her case and proper management. She needs to avoid source of infection. Proper handwashing is needed. Usage of handkerchief while going outside may reduce chances of spread of infection because leucopenia means high chance of getting infections.
Answered: Tue, 19 Jul 2011
I find this answer helpful
  User's Response
she has been takin tryptomer as dose of 10 mg though initial 1 year it was 25 mg, she did try stopping the medications but xperienced intense withdrawal symptoms n severe migraines, how should she go about stopping these medications...?
Answered: Tue, 19 Jul 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor